Multi-valued solutions to Hessian equations

  • Limei Dai
  • Jiguang BaoEmail author


In this paper, we use the Perron method to prove the existence of bounded multi-valued viscosity solutions to Hessian equations and interior Lipschitz continuity of the multi-valued solutions.

Mathematics Subject Classification (2000)



Hessian equations Multi-valued solutions Viscosity solutions Existence 


  1. 1.
    Almgren, F.: F.Almgren’s big regularity paper. Q-valued functions minimizing Dirichlet’s integral and the regularity of area-minimizing rectifiable currents up to codimension 2. World Scientific Monograph Series in Mathematics, 1. World Scientific Publishing Co., Inc., River Edge, NJ, 2000Google Scholar
  2. 2.
    Caffarelli L.: Certain multiple valued harmonic functions. Proc. Am. Math. Soc. 54, 90–92 (1976)MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Caffarelli L.: On the Hölder continuity of multiple valued harmonic functions. Indiana Univ. Math. J. 25, 79–84 (1976)MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Caffarelli L., Li Y.Y.: Some multi-valued solutions to Monge-Ampère equations. Commun. Anal. Geom. 14, 411–441 (2006)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Caffarelli L., Nirenberg L., Spruck J.: The Dirichlet problem for nonlinear second-order elliptic equations. III. Functions of the eigenvalues of the Hessian. Acta Math. 155, 261–301 (1985)MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    Evans G.C.: A necessary and sufficient condition of Wiener. Am. Math. Month. 54, 151–155 (1947)zbMATHCrossRefGoogle Scholar
  7. 7.
    Evans G.C.: Surfaces of minimal capacity. Proc. Natl. Acad. Sci. USA 26, 489–491 (1940)CrossRefGoogle Scholar
  8. 8.
    Evans G.C.: Lectures on multiple valued harmonic functions in space. Univ. Calif. Publ. Math. (N.S.) 1, 281–340 (1951)Google Scholar
  9. 9.
    Ferrer L., Martínez A., Milán F.: An extension of a theorem by K. Jörgens and a maximum principle at infinity for parabolic affine spheres. Math. Z. 230, 471–486 (1999)MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Gosse L., Jin S., Li X.: Two moment systems for computing multiphase semiclassical limits of the Schrödinger equation. Math. Models Methods Appl. Sci. 13, 1689–1723 (2003)MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    Izumiya S., Kossioris G.T., Makrakis G.N.: Multivalued solutions to the eikonal equation in stratified media. Q. Appl. Math. 59, 365–390 (2001)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Ishii H.: Perron’s method for Hamilton-Jacobi equations. Duke Math. J. 55, 369–384 (1987)MathSciNetzbMATHCrossRefGoogle Scholar
  13. 13.
    Ishii H., Lions P.L.: Viscosity solutions of fully nonlinear second-order elliptic partial differential equations. J. Differ. Equ. 83, 26–78 (1990)MathSciNetzbMATHCrossRefGoogle Scholar
  14. 14.
    Jin S., Osher S.: A level set method for the computation of multivalued solutions to quasi-linear hyperbolic PDEs and Hamilton-Jacobi equations. Commun. Math. Sci. 1, 575–591 (2003)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Jin S., Liu H., Osher S., Tsai Y.: Computing multivalued physical observables for the semiclassical limit of the Schrödinger equation. J. Comput. Phys. 205, 222–241 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  16. 16.
    Levi, G.: Generalization of a spatial angle theorem. Translated from the English by Ju. V. Egorov. Uspehi Mat. Nauk 26(2):158, 199–204 (1971) (Russian)Google Scholar
  17. 17.
    Trudinger N.S.: The Dirichlet problem for the prescribed curvature equations. Arch. Ration. Mech. Anal. 111, 153–179 (1990)MathSciNetzbMATHCrossRefGoogle Scholar
  18. 18.
    Trudinger N.S., Wang X.J.: Hessian measures. II. Ann. Math. 150, 579–604 (1999)MathSciNetzbMATHCrossRefGoogle Scholar
  19. 19.
    Urbas J.I.E.: On the existence of nonclassical solutions for two class of fully nonlinear elliptic equations. Indiana Univ. Math. J. 39, 355–382 (1990)MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer Basel AG 2011

Authors and Affiliations

  1. 1.School of Mathematics and Information ScienceWeifang UniversityShandongPeople’s Republic of China
  2. 2.School of Mathematical Sciences, Beijing Normal University, Laboratory of Mathematics and Complex Systems, Ministry of EducationBeijingPeople’s Republic of China

Personalised recommendations